Mathematical Research Letters

Volume 21 (2014)

Number 3

The genus two Goeritz group of $\mathbb{S}^2 \times \mathbb{S}^1$

Pages: 449 – 460

DOI: http://dx.doi.org/10.4310/MRL.2014.v21.n3.a3

Authors

Sangbum Cho (Department of Mathematics Education, Hanyang University, Seoul, Korea)

Yuya Koda (Mathematical Institute, Tohoku University, Sendai, Japan)

Abstract

The genus-$g$ Goeritz group is the group of isotopy classes of orientation-preserving homeomorphisms of a closed orientable $3$-manifold that preserve a given genus-$g$ Heegaard splitting of the manifold. In this work, we show that the genus-$2$ Goeritz group of $\mathbb{S}^2 \times \mathbb{S}^1$ is finitely presented, and give its explicit presentation.

2010 Mathematics Subject Classification

57M60, 57N10

Full Text (PDF format)